Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 33, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 18, 2020, 7:07 AM CST for Saint Charles County, Missouri. It took effect at Jan 18, 2020, 12:00 PM CST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2020, 7:07 AM CST (13:07 UTC)
- In effect from
- Jan 18, 2020, 12:00 PM CST
- Expired
- Jan 18, 2020, 8:34 PM CST
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 18.52 ft at Jan 18, 2020, 3:00 PM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
566
WGUS43 KLSX 181307
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
707 AM CST Sat Jan 18 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Dardenne Creek at St. Peters
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-191906-
/O.NEW.KLSX.FL.W.0033.200118T1800Z-200120T0000Z/
/DRCM7.1.ER.200118T1800Z.200118T1800Z.200118T1800Z.UU/
707 AM CST Sat Jan 18 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Dardenne Creek at St. Peters
* from this afternoon to Sunday evening.
* At 6:00 AM Saturday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The stream is expected to crest at flood stage at noon today, then
fall below flood stage this afternoon.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Dardenne Creek
St. Peters 18.0 17.33 13.8 7.7 5.0 3.9 3.5
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$1 follow-up statement
715
WGUS83 KLSX 190234
FLSLSX
Flood Statement
National Weather Service St Louis MO
834 PM CST Sat Jan 18 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Dardenne Creek at St. Peters
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-190304-
/O.CAN.KLSX.FL.W.0033.000000T0000Z-200120T0000Z/
/DRCM7.1.ER.200118T1551Z.200118T2105Z.200119T0050Z.UU/
834 PM CST Sat Jan 18 2020
The Flood Warning is cancelled for
the Dardenne Creek at St. Peters.
* At 8:00 PM Saturday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 6:50 PM Saturday.
* The river will continue falling to 8.5 feet by Monday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/19 01/20 01/21 01/22 01/23
Dardenne Creek
St. Peters 18.0 17.48 14.3 8.5 5.4 4.2 3.7
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:51 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 18, 5:51 AM CST, 1 hour 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
551 AM CST Sat Jan 18 2020
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 230 AM CST Sat Jan 18 2020
Rain continues to move east thru the area this morning. The last
of the rain shud be across far eastern portions of the CWA at 12z
and quickly move out of the area. The Flood Watch is expected to
be able to expire at 12z if not canceled early. A few showers,
currently over western MO and eastern KS, may be impacting far
northwestern portions of the CWA. This precip shud be rain, but
some light snow will be possible.
Otherwise, a strong cold front will push thru the area today,
bringing much colder air and gusty WNW winds. High temps for today
shud occur by Noon with temps falling thru tonight. The falling
temps and strong winds result in wind chill values approaching
-15F across the northern third or so of the CWA.
Cold temps continue for Sun as a strong surface ridge builds into
the area. Models are in good agreement with temps expected to
remain below freezing across the region despite insolation with
925mb temps around -8C or colder.
Tilly
.LONG TERM... (Sunday Night through Friday)
Issued at 358 AM CST Sat Jan 18 2020
Models are still in good agreement with a strong surface ridge
building into the region, remaining over portions of the CWA
through Wednesday. Will see continued CAA across the area thru Mon
night as the ridge builds into the area. This will result in temps
some 15 to 20 degrees below seasonal average, as well as another
night of wind chill values in the -10 to -15F range Sun night.
A potent s/w will drop thru western portions of the area on Mon
into Mon night. Model solns differ regarding amount of precip with
this s/w, but with such cold temps in low levels, some light snow
is looking more likely. However, with better chances west of the
CWA, have kept PoPs dry for now.
Some warming shud begin Tues afternoon as southerly winds return
to the area, but any warmup will be slow. Precip chances return
Wed and increase Thurs into Fri. However, a fair amount of
differences in model solns, have kept PoPs in chance range for
now.
Tilly
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 549 AM CST Sat Jan 18 2020
Cold front will move through the region this morning with the
winds veering to the west to northwest and picking up. Will have
gusts near 30kts at times. Otherwise, IFR ceilings will persist
through early this afternoon for KUIN and the STL metro area TAFs
while KCOU will see ceilings lift to MVFR by 14z. Then ceilings
will lift to VFR and scatter out by late this afternoon/early
this evening everywhere.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 42 13 21 10 / 20 10 0 0
Quincy 35 4 11 3 / 30 10 0 0
Columbia 37 11 21 8 / 20 0 0 0
Jefferson City 39 15 23 9 / 20 0 0 0
Salem 48 13 21 10 / 100 10 0 0
Farmington 47 16 28 11 / 60 0 0 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 6 AM CST early this morning for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-Madison MO-
Moniteau MO-Montgomery MO-Osage MO-Pike MO-Reynolds MO-
Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 6 AM CST early this morning for Bond IL-
Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jan 18, 5:56 AM CST, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 556 AM CST Sat Jan 18 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 556 AM CST Sat Jan 18 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Wind chills of 10 to 15 degrees below zero are possible late tonight across portions of northeast Missouri and west- central Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chills of 10 to 15 degrees below zero are possible early Sunday and Monday morning across portions of northeast Missouri and west- central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:07 AM CST | River Flood Warning | LSX | Osage | 18 hr |
| Jan 18, 2:31 AM CST | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jan 18, 9:04 AM CST | River Flood Warning | LSX | Lincoln | 17 hr |
| Jan 18, 10:34 AM CST | River Flood Warning | LSX | Crawford, Washington | 33 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 50 hr |
| Jan 18, 11:33 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 68 hr |
| Jan 18, 12:13 PM CST | River Flood Warning | LSX | Cole | 23 hr |
| Jan 18, 1:28 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 45 hr |
| Jan 18, 3:26 PM CST | Wind Chill Advisory | LSX | Knox, Lewis | 20 hr |
| Jan 18, 5:37 PM CST | River Flood Warning | LSX | Reynolds | 8 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.